Drought, Eastern Uinta Mountains
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Significant precipitation occurred across eastern Utah during the month and slight improvement in the drought situation was noted over extreme southeast Utah. However, due to the long term nature of the dryness, much of southeast Utah and extreme east central Utah continued to be classified in the abnormally dry and moderate drought categories, while long term water supply concerns continued for…
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Significant precipitation occurred across eastern Utah during the month and slight improvement in the drought situation was noted over extreme southeast Utah. However, due to the long term nature of the dryness, much of southeast Utah and extreme east central Utah continued to be classified in the abnormally dry and moderate drought categories, while long term water supply concerns continued for the remainder of the area. For a continuation on this drought situation please see the November 2005 Storm Data publication.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 30, 1:03 PM MST, 10 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 203 PM MDT FRI SEP 30 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... DRY RIDGING QUITE EVIDENT OVER THE GREAT BASIN AND WILL MOVE ACROSS THE CWA TONIGHT THROUGH SUNDAY. A STRONG SUBSIDENCE INVERSION WILL SUPPRESS CONVECTIVE DEVELOPMENT SO ONLY THE SMALLEST FAIR WEATHER CUMULUS WILL FORM OVER THE RIDGES SATURDAY AFTERNOON. A WARMING TREND WILL CONTINUE THROUGH THE WEEKEND AND SUNDAY ONLY THIS HIGH CLOUDS ARE EXPECTED WITHIN THE SOUTHWEST FLOW ON THE WEST SIDE OF THE RIDGE. .SATURDAY-SUNDAY...LOW PRESSURE TROUGH BECOMES ESTABLISHED TO OUR WEST ON SAT RESULTING IN INCREASED SOUTHWEST FLOW OVER THE FORECAST AREA THROUGH SUNDAY. STORM TRACK REMAINS WELL TO OUR NORTH. DAYTIME HIGHS TO BE ABOVE NORMAL THROUGH THE WEEKEND...WITH LOWS CLOSER TO NORMAL. .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...MEDIUM RANGE MODELS REMAIN IN FAIR AGREEMENT...HOWEVER THERE CONTINUES TO BE SOME TIMING ADJUSTMENTS WITH EACH RUN. SUNDAY-TUESDAY...SOUTHWEST WINDS INCREASE ON SUNDAY AHEAD OF NEXT PACIFIC TROUGH THAT WILL MOVE INTO THE GREAT BASIN OVERNIGHT. MOISTURE WILL INCREASE LATE SUN NIGHT WITH MOISTURE FROM OTIS POSSIBLY PHASING WITH THE WESTERN TROUGH AND REACHING OUR FAR SOUTHERN EDGE BY MON. RIGHT NOW IT LOOKS LIKE THE BEST MOISTURE FROM OTIS WILL REMAIN TO OUR SOUTH THEN EAST. BUT WITH JUST MODEST CHANGES TO THE LARGER PATTERN...WE COULD SEE A BETTER SURGE THAN WHAT IS NOW FORECAST. IN ANY CASE...THE BEST TIMING FOR PCPN STILL LOOKS LIKE LATE MON INTO TUE. A COLD FRONT WILL REACH THE NORTHWEST CORNER BY MON NIGHT...THEN DRAPE ALONG THE NORTHERN BORDER THROUGH LATE TUE. FLOW BECOMES MORE ZONAL AND DRIER BY WED WITH RIDGING ON THU. NEXT PACIFIC TROUGH UPSTREAM BY FRI. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && CC/EH
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
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477769, 5477770, 5477771, 5477772, 5477773, 5477774, 5477775.